Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

June 13, 2021Lee County, Mississippi

NWS Memphis, TN issued this special weather statement at Jun 13, 2021, 3:17 PM CDT for Lee County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Jun 13, 2021, 3:45 PM CDT
In force
28 min
Issued by
NWS Memphis, TN

County Lee County, MS

The radar

The Columbus AFB radar (KGWX), 67 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3480 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS84 KMEG 132017
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
317 PM CDT Sun Jun 13 2021
 
MSZ014>016-132045-
Pontotoc MS-Union MS-Lee MS-
317 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...

At 317 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Blair, or 10 miles west of Baldwyn, moving
south at 25 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Pontotoc...southeastern Union and northern Lee
Counties should monitor this storm closely.

LAT...LON 3415 8888 3451 8894 3455 8874 3451 8874
      3451 8870 3422 8857
TIME...MOT...LOC 2017Z 345DEG 22KT 3446 8881 

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:48 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 13, 2:48 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CDT Sun Jun 13 2021

.DISCUSSION...

Skies are partly cloudy across portions of north Mississippi with
mostly sunny skies across the remainder of the Mid-South.
Temperatures this afternoon are in the upper 80s to mid 90s.
Scattered thunderstorms were moving south across much of north
Mississippi. Some of these thunderstorms could become severe
producing damaging winds and a Severe Thunderstorm Watch remains
in effect until 7 PM CDT for the southeast portion of the Mid-
South. The thunderstorms are behind a weak cold front which is
moving south out of north Mississippi.

The thunderstorms should move out of north Mississippi by early
evening with dry weather expected for the remainder of tonight.
Temperatures will remain on the warm side with lows Monday morning
in the upper 60s to lower 70s.

The upper level pattern for the next few days will have a large
upper level ridge centered over the Rockies. This will keep
northerly flow over the region for much of the week. This will
result in dry weather for the Mid-South from Monday through
Friday. Temperatures will remain near to a couple of degrees
below normal during the period.

A new cold front will approach the region from the north next
weekend. As a result, scattered thunderstorms will be possible
across northern sections of the Mid-South Friday night and over
the entire region for Saturday and next Sunday. Temperatures will
remain a little below normal for next weekend.

ARS

&&

.AVIATION...
/18z TAFs/
Patchy showers will continue to produce over the Mid-South.
COnfidence is low on location but TUP has the greatest chance for
severe storms this evening. Otherwise winds will mainly be N/NE at
5-8 kts.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 13, 7:32 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
732 AM CDT Sun Jun 13 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-141445-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
732 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected mainly near the Tennessee
River this morning, and south of Interstate 40 this afternoon and
early evening. A few storms today could produce strong winds and
brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Special weather statement, Jun 13, 2:18 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
218 PM CDT Sun Jun 13 2021

MSZ016-017-024-131945-
Itawamba MS-Monroe MS-Lee MS-
218 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...

At 218 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Evergreen, or 8
miles southeast of Tombigbee State Park, moving south at 10 mph.

People in southwestern Itawamba...northern Monroe and southeastern
Lee Counties should monitor this storm closely.

LAT...LON 3421 8863 3425 8842 3392 8828 3393 8861
TIME...MOT...LOC 1918Z 346DEG 11KT 3416 8851

SWB
Special weather statement, Jun 13, 2:29 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
229 PM CDT Sun Jun 13 2021

MSZ001-008-132000-
DeSoto MS-Tate MS-
229 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Southeastern DeSoto County in northwestern Mississippi...
Central Tate County in northwestern Mississippi...

At 229 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Hernando, moving south at 10 mph.

People in southeastern DeSoto and central Tate Counties should
monitor this storm closely.

LAT...LON 3486 9008 3491 8987 3467 8973 3460 9005
TIME...MOT...LOC 1929Z 344DEG 8KT 3482 8996

SWB
Special weather statement, Jun 13, 2:32 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
232 PM CDT Sun Jun 13 2021

MSZ024-132000-
Monroe MS-
232 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Southern Monroe County in northeastern Mississippi...

At 232 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Amory, moving south at 10 mph.

Very heavy rain is also possible with this thunderstorm.

People in southern Monroe County should monitor this storm closely.

LAT...LON 3367 8850 3367 8849 3368 8850 3368 8866
      3393 8867 3392 8832 3375 8827 3374 8833
      3372 8833 3368 8837 3369 8839 3367 8842
      3368 8843 3366 8846 3366 8850 3365 8851
TIME...MOT...LOC 1932Z 346DEG 7KT 3391 8851

SWB
Special weather statement, Jun 13, 2:56 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
256 PM CDT Sun Jun 13 2021

MSZ023-132030-
Chickasaw MS-
256 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Central Chickasaw County in northeastern Mississippi...

At 255 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Trebloc, or near
Houston, moving south at 20 mph.

Very heavy rain is also possible with this thunderstorm.

People in central Chickasaw County should monitor this storm closely.

LAT...LON 3396 8905 3397 8876 3381 8874 3381 8893
      3375 8893 3375 8903 3374 8904 3374 8906
TIME...MOT...LOC 1955Z 345DEG 17KT 3388 8891

SWB
Special weather statement, Jun 13, 3:13 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
313 PM CDT Sun Jun 13 2021

MSZ008-012-013-132100-
Lafayette MS-Panola MS-Tate MS-
313 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Southwestern Lafayette County in northwestern Mississippi...
Eastern Panola County in northwestern Mississippi...
Southeastern Tate County in northwestern Mississippi...

At 313 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Como, or near John W Kyle State Park, moving south
at 25 mph.

Very heavy rain is also possible with this thunderstorm.

People in southwestern Lafayette...eastern Panola and southeastern
Tate Counties should monitor this storm closely.

LAT...LON 3459 8999 3465 8978 3423 8959 3416 8990
      3416 8991
TIME...MOT...LOC 2013Z 345DEG 22KT 3451 8986

SWB
Special weather statement, Jun 13, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
317 PM CDT Sun Jun 13 2021

MSZ014>016-132045-
Pontotoc MS-Union MS-Lee MS-
317 PM CDT Sun Jun 13 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...

At 317 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Blair, or 10 miles west of Baldwyn, moving
south at 25 mph.

Very heavy rain is also possible with this thunderstorm.

People in northeastern Pontotoc...southeastern Union and northern Lee
Counties should monitor this storm closely.

LAT...LON 3415 8888 3451 8894 3455 8874 3451 8874
      3451 8870 3422 8857
TIME...MOT...LOC 2017Z 345DEG 22KT 3446 8881

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:02 PM CDTSpecial Weather StatementMEGTishomingo28 min
Jun 13, 12:26 PM CDTSpecial Weather StatementMEGMonroe34 min
Jun 13, 12:46 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe11 min
Jun 13, 1:14 PM CDTSpecial Weather StatementMEGItawamba31 min
Jun 13, 1:24 PM CDTSpecial Weather StatementMEGMonroe36 min
Jun 13, 2:04 PM CDTSpecial Weather StatementMEGMonroe26 min
Jun 13, 2:18 PM CDTSpecial Weather StatementMEGMonroe27 min
Jun 13, 2:29 PM CDTSpecial Weather StatementMEGDeSoto, Tate31 min
Jun 13, 2:32 PM CDTSpecial Weather StatementMEGMonroe28 min
Jun 13, 2:44 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tate31 min
Jun 13, 2:56 PM CDTSpecial Weather StatementMEGChickasaw34 min
Jun 13, 3:02 PM CDTSevere Thunderstorm WarningMEGChickasaw28 min
Jun 13, 3:13 PM CDTSpecial Weather StatementMEGPanola47 min
Jun 13, 3:27 PM CDTSpecial Weather StatementMEGChickasaw18 min
Jun 13, 3:50 PM CDTSpecial Weather StatementMEGUnion25 min
Jun 13, 4:16 PM CDTSpecial Weather StatementMEGCalhoun29 min
Jun 13, 4:21 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union39 min
Jun 12, 7:33 PM CDTSpecial Weather StatementMEGLauderdale27 min
Jun 12, 7:39 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale31 min
Jun 12, 10:56 PM CDTSevere Thunderstorm WarningMEGBenton, Henry38 min
Jun 12, 7:32 PM CDTAreal Flood AdvisoryMEGMississippi118 min
Jun 12, 7:47 PM CDTSpecial Weather StatementMEGMississippi28 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.